Alert archive / Nevada / High Wind Warnings in 2019

High Wind Warning 1, NWS Reno, NV

January 6, 20194 counties in Nevada; Mono County, California

NWS Reno, NV issued this high wind warning at Jan 6, 2019, 4:14 AM PST for 4 counties in Nevada; Mono County, California. It took effect at Jan 6, 2019, 3:00 PM PST. It was in force for 13 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2019, 4:14 AM PST (12:14 UTC)
In effect from
Jan 6, 2019, 3:00 PM PST
Expired
Jan 7, 2019, 4:00 AM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 4:45 PM PSTSNOW 91 Nnw Incline Village, NVTRAINED WEATHER SPOTTER MEASURED 9.0 INCHES OF SNOW SINCE 7 AM THIS MORNING AT AN ELEVATION OF 7600 FEET.
Jan 6, 6:55 PM PSTSNOW 10Callahan Ranch, NVSOCIAL MEDIA POST FROM CALLAHAN RANCH REPORTED 10.0 INCHES OF SNOW IN THE LAST 12 HOURS AT AN ELEVATION OF 5625 FEET.
Jan 6, 7:45 PM PSTSNOW 5.54 Wsw Reno, NVPUBLIC REPORT OF 5.5 INCHES OF SNOW IN WEST RENO AT AN ELEVATION OF 4920 FEET.
Jan 6, 7:47 PM PSTSNOW 7Washoe Valley, NVSOCIAL MEDIA POST FROM WASHOE VALLEY REPORTED AN ESTIMATE OF 7.0 INCHES OF NEW SNOW IN THE LAST 12 HOURS.
Jan 6, 8:00 PM PSTSNOW 163 Nnw Washoe City, NVSOCIAL MEDIA REPORT OF 16.0 INCHES OF SNOW AT MONTREUX IN THE LAST 12 HOURS AT AN ELEVATION OF 5980 FEET.
Jan 6, 8:03 PM PSTSNOW 64 Ssw Reno, NVTRAINED WEATHER SPOTTER LOCATED AT CAUGHLIN RANCH MEASURED 6.0 INCHES OF SNOW STARTING FROM ~3 PM THIS AFTERNOON AT AN ELEVATION OF 5050 FEET. STATED 2.0 INCHES OF THAT SNOW ACCUMULATED WITHIN 1 HOUR FROM 7-8 PM.
Jan 6, 8:42 PM PSTSNOW 52 Ne Sun Valley, NVSOCIAL MEDIA REPORT OF 5.0 INCHES OF SNOW AT SUN VALLEY NEAR HIGHLAND RANCH STARTING FROM ~3PM THIS AFTERNOON.
Jan 6, 8:55 PM PSTNON-TSTM WND GST 716 E Mammoth Lakes, CAAWOS STATION MMH, MAMMOTH YOSEMITE AIRPORT.
Jan 6, 10:15 PM PSTSNOW 10.53 W Reno, NVTRAINED WEATHER SPOTTER MEASURED 10.5 INCHES OF SNOW SINCE ~3 PM THIS AFTERNOON AT AN ELEVATION OF 5171 FEET.
Jan 6, 10:30 PM PSTNON-TSTM WND GST 551 W Johnson Lane, NVTRAINED WEATHER SPOTTER MEASURED A WIND GUST OF 55 MPH.
Jan 6, 11:00 PM PSTSNOW 9.54 Ssw Reno, NVTRAINED WEATHER SPOTTER MEASURED 9.5 INCHES OF SNOW SINCE ~3 PM THIS AFTERNOON AT ELEVATION 5122 FEET. STATED 2.5 INCHES OF THAT SNOW FELL FROM 9-11 PM.
Jan 6, 11:34 PM PSTSNOW 83 W Sun Valley, NVNWS EMPLOYEE MEASURED 8.0 INCHES OF SNOW IN GOLDEN VALLEY SINCE 4:30 PM AT AN ELEVATION OF 5180 FEET.
Jan 7, 12:00 AM PSTSNOW 3.9Reno-Tahoe Intl. Airpor, NVTHE RENO-TAHOE AIRPORT MEASURED A STORM TOTAL SNOWFALL OF 3.9 INCHES IN THE LAST 24 HOURS WITH A WATER EQUIVALENT OF 0.77 INCHES.
Jan 7, 12:00 AM PSTSNOW 7.7Nws Reno Office, NVTHE NWS OFFICIAL TOTAL SNOWFALL OBSERVATION WAS 7.7 INCHES OF SNOW IN THE LAST 24 HOURS AT AN ELEVATION OF 4974 FEET. THE LIQUID WATER EQUIVALENT WAS 0.92 INCHES.
Jan 7, 12:00 AM PSTSNOW 10.34 Ssw Reno, NVTRAINED WEATHER SPOTTER MEASURED A STORM TOTAL SNOWFALL AMOUNT OF 10.3 INCHES SINCE ~3 PM THIS AFTERNOON AT ELEVATION 5122 FEET. STATED 2.5 INCHES OF THAT SNOW FELL FROM 9-11 PM.
Jan 7, 12:57 AM PSTSNOW 362 Nne Mount Rose Summit, NVSKY TAVERN SKI AREA REPORTED AN ESTIMATE OF 36.0 INCHES STORM TOTAL SNOWFALL IN THE LAST 24 HOURS AT AN ELEVATION OF 7582 FEET. STATED IN THE LAST THREE HOURS THAT IT SNOWED A TOTAL OF 5.0 INCHES EACH HOUR!.
Jan 7, 2:12 AM PSTSNOW 82 Nne Sparks, NVTRAINED WEATHER SPOTTER MEASURED 8.0 INCHES OF SNOW SINCE ~3 PM YESTERDAY (1/6) AFTERNOON.
Jan 7, 4:00 AM PSTSNOW 3.94 Ssw Sparks, NVRENO-TAHOE INTERNATIONAL AIRPORT REPORTED 3.9 INCHES OF SNOWFALL IN THE PAST 24 HOURS AT AN ELEVATION OF 4403 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2019-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2019-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS75 KREV 061214
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
414 AM PST Sun Jan 6 2019

CAZ073-071200-
/O.UPG.KREV.HW.A.0001.190107T0500Z-190107T1200Z/
/O.NEW.KREV.HW.W.0001.190106T2300Z-190107T1200Z/
Mono County-
Including the cities of Bridgeport and Coleville
414 AM PST Sun Jan 6 2019

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST MONDAY...

The National Weather Service in Reno has issued a High Wind
Warning, which is in effect from 3 PM this afternoon to 4 AM PST
Monday.

* Changes: Upgraded High Wind Watch to a High Wind Warning. Warning
  for areas mainly along and east of Highway 395. 

* Timing: Late this afternoon to early Monday with the strongest
  winds early evening into early Monday morning. 

* Winds: Southwest 25-35 mph with gusts 65-75 mph. Wind prone
  areas could see gusts as high as 80 mph along Highway 395 in
  Mono County especially around Walker and Coleville.

* Impacts: Hazardous travel is possible for high profile 
  vehicles, especially along the Highway 395 corridor in the 
  eastern Sierra. Damage to trees and powerlines could also 
  result in power interruption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow
these items away. The best thing to do is prepare ahead of time 
by making sure you have extra food and water on hand, flashlights 
with spare batteries and/or candles in the event of a power 
outage.

&&

$$

NVZ003-071200-
/O.NEW.KREV.HW.W.0001.190106T2300Z-190107T1200Z/
Greater Reno-Carson City-Minden Area-
Including the city of Gardnerville
414 AM PST Sun Jan 6 2019

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST MONDAY...

The National Weather Service in Reno has issued a High Wind
Warning, which is in effect from 3 PM this afternoon to 4 AM PST
Monday. 

* Timing: Winds increase this afternoon. Strongest winds early
  evening into early Monday morning. 

* Winds: 
		 -Reno to Carson City: Southwest 15 to 25 mph with gusts
          40-50 mph. Wind prone areas up to 65 mph. 

         -Carson Valley communities: Southwest 20-30 mph with 
          gusts 65-75 mph. 

* Impacts: Hazardous travel is possible for high profile vehicles,
  especially along the Highway 395 corridor in the eastern Sierra
  and Douglas County. Damage to trees and powerlines could also 
  result in power interruption.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow
these items away. The best thing to do is prepare ahead of time 
by making sure you have extra food and water on hand, flashlights 
with spare batteries and/or candles in the event of a power 
outage.

&&

$$

NVZ004-070100-
/O.NEW.KREV.LW.Y.0002.190106T1500Z-190107T0100Z/
Western Nevada Basin and Range including Pyramid Lake-
414 AM PST Sun Jan 6 2019

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PST THIS AFTERNOON FOR PYRAMID LAKE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Pyramid Lake, which is in effect from 7 AM this
morning to 5 PM PST this afternoon. 

* Winds: South 15 to 20 mph with gusts up to 40 mph. 

* Wave Heights: 2 to 4 feet. Highest from mid-lake to northern shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
2 follow-up statements
054 
WWUS75 KREV 062353
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
353 PM PST Sun Jan 6 2019

NVZ003-071200-
/O.CON.KREV.HW.W.0001.000000T0000Z-190107T1200Z/
Greater Reno-Carson City-Minden Area-
Including the city of Gardnerville
353 PM PST Sun Jan 6 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR 
DOUGLAS COUNTY...

* Changes: To specify Douglas County for high winds.

* Timing: Winds will ease down this evening with snow. Winds are 
  expected to pick up again from late evening into early Monday 
  morning.

* Winds: 		 
	
	-Reno to Carson City: South to southwest 15 to 25 mph with gusts
     to 40 mph. Wind prone areas up to 65 mph, mainly after midnight.
  
 	-Douglas County: South 15 to 25 mph with gusts to 40 mph
     increasing to southwest 20-35 mph with gusts 60-70 mph overnight.

* Impacts: Hazardous travel is possible for high profile vehicles, 
  especially along the Highway 395 corridor south of Carson City. 
  Damage to trees and powerlines could also result in power interruption. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to secure loose outdoor items such as patio furniture and trash
cans before winds blow these items away. Make sure you have extra food 
and water on hand, flashlights with spare batteries and/or candles in the 
event of a power outage.

&&

$$

CAZ073-071200-
/O.CON.KREV.HW.W.0001.000000T0000Z-190107T1200Z/
Mono County-
Including the cities of Bridgeport and Coleville
353 PM PST Sun Jan 6 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY
ALONG AND EAST OF HIGHWAY 395...

* Changes: Add location for high wind warning in headline.

* Timing: Tonight, especially after 9 PM. 

* Winds: Southwest 20-35 mph with gusts 60-70 mph. Wind prone 
  areas could see gusts as high as 80 mph along Highway 395 in 
  Mono County.

* Impacts: Hazardous travel is possible for high profile 
  vehicles, especially along the Highway 395 corridor in the 
  eastern Sierra. Damage to trees and powerlines could also 
  result in power interruption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to secure loose outdoor items such as patio furniture and trash
cans before winds blow these items away. Make sure you have extra food 
and water on hand, flashlights with spare batteries and/or candles in the 
event of a power outage.

&&

$$

NVZ004-070100-
/O.CON.KREV.LW.Y.0002.000000T0000Z-190107T0100Z/
Western Nevada Basin and Range including Pyramid Lake-
353 PM PST Sun Jan 6 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON FOR PYRAMID LAKE...

* Changes: None.

* Winds: South 15 to 20 mph with gusts up to 40 mph.

* Wave Heights: 2 to 4 feet from mid-lake to northern shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
075 
WWUS75 KREV 071145
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
345 AM PST Mon Jan 7 2019

NVZ003-071245-
/O.EXP.KREV.HW.W.0001.000000T0000Z-190107T1200Z/
Greater Reno-Carson City-Minden Area-
Including the city of Gardnerville
345 AM PST Mon Jan 7 2019

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The High Wind Warning will expire at 4 AM PST early this morning.

Wind gusts between 40-50 mph will continue through about sunrise
but winds will decrease through the remainder of the morning.
Winds have decreased below high wind criteria and the High Wind
Warning will be allowed to expire as a result. 

$$

CAZ073-071245-
/O.EXP.KREV.HW.W.0001.000000T0000Z-190107T1200Z/
Mono County-
Including the cities of Bridgeport and Coleville
345 AM PST Mon Jan 7 2019

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The High Wind Warning will expire at 4 AM PST early this morning.

Wind gusts up to 50 mph will continue through about sunrise but 
winds will decrease through the remainder of the morning. Winds 
have decreased below high wind criteria and the High Wind Warning 
will be allowed to expire as a result. 

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Jan 6, 2:44 AM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 6, 2:44 AM PST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Reno NV
244 AM PST Sun Jan 6 2019

.SYNOPSIS...
Snow showers tapering this morning with only a brief break before
the next storm impacts the region late morning through tonight.
Mountains will see heavy snow with blizzard conditions at times,
while lee-side valleys will see some light snow along with high
winds. Another storm will affect the region Tuesday night into
Wednesday, with active weather looking likely again next weekend.

&&

.DISCUSSION...
Our main focus this morning is on next storm bringing snow and
high winds to the region today through Monday morning. This series
of storms has been tricky, so our confidence in this forecast is
average/medium at best.

Snow...

* Unstable airmass allowed for Sierra snow showers to spill into
  the Hwy 395 corridor in W Nevada overnight with localized inch
  or so accumulations. Enough to cause slow downs and incidents on
  roads even during low traffic time of day. Most of this
  activity should wrap by daybreak leaving us with what
  constitutes a "break" in snow that may only last a couple hours
  in the mountains.

* Next Pacific storm moving ashore into N California today will
  ramp snow rates back up in the Sierra as early as mid to late
  morning. Latest HRRR guidance has fairly intense Sierra snowfall
  rates late afternoon into the evening. Travel is going to be a
  rough go over the mountains today and tonight. If you must
  travel, go this morning! Blizzard conditions are looking likely
  starting this evening for the Eastern Sierra, mainly south of
  Tahoe to Mammoth, with big wind combined with heavy snow rates.
  Avoid travel for sure or even just plain being outside in these
  kind of conditions.

* For lee-side areas, spillover looks fairly good from Hwy 50
  northward including Reno/Carson and NE California starting early
  to mid afternoon today. For NE California precip type looks to
  remain all-snow so valley snow totals could be decent with
  widespread travel impacts. Further south near
  Reno/Carson/Fallon, precip type for valley floors will be tricky
  with anticipated S/SW winds keeping airmass mixed. Rain-snow
  lines may actually rise above valley floors this evening IF
  precip rates are not overly heavy. This really lowers confidence
  in snow totals and impacts for valley floors, but at least some
  snow is likely at this point so plan on some impacts late
  afternoon into the evening. Into the foothills and Virginia
  City, all-snow is expected so plowable snow is a good bet.

* Precip winds down to mainly showers by mid-morning Monday.
  Coupled with rising temperatures most of that should be rain or
  rain/snow showers in valleys. Travel impacts from snow may
  continue in the Sierra and but rates not nearly as heavy
  compared to Sunday evening.

-Chris

Wind...

Today's incoming storm has the potential to produce areas of very
strong downslope winds by early evening into the overnight hours.
Although widespread strong downslope winds aren't expected across
a vast region, it is looking like intense downsloping winds are
most likely to materialize from about the Carson Valley extending
south into the Highway 395 corridor through Mono County. These
areas will see the highest chance of seeing strong winds which may
result in property damage, power outages and even downed trees.

The strong winds expected today are associated with a powerful
700mb jet impinging on the Sierra as the next storm system nears.
Speeds as high as 75-85 kts (4-5 standard deviations above the
norm) have been advertised on global model guidance the past
several days. As such a High Wind Warning has been issued mainly
for areas along and east of Highway 395 through Mono County and
extending into the Carson Valley. These areas could see wind gusts
as high as 65-75 mph during the peak of the event this evening.
Winds gusts this high can be damaging and mountain areas receiving
snowfall can experience blizzard conditions with zero visibility.
Wind gusts across the Sierra ridgetops are expected to reach as
high as 110-120 mph.

Areas farther north including Reno and Carson City are not
expected to see that strong of winds as incoming precipitation
should start dampening them as it moves in from the north. Peak
gusts of 45-50 mph are expected while wind prone locations could
see gusts of 60-70 mph. Fuentes

In order to pay most attention to next 36 hours of high impact
weather, we left the forecast alone from Tuesday onward which is
largely unchanged based on latest simulations. Wednesday storm is
looking more like a warmer, glancing blow type deal. Snow for the
mountains and mainly rain showers for valleys with just gusty
south winds. Nothing exceptional by January standards. Another
storm or two in the queue for next weekend, but not a done deal
with some models showing a split south away from region. -Chris

&&

.AVIATION...
Snow shower bands continue to move through the Sierra terminals
this morning with +SN and VIS less than 1/4SM possible through
about 15Z at KTRK, KTVL, and KMMH. KRNO and KCXP could see
intermittent -SN and VIS less than 1SM in passing showers through
sunrise. Accumulations generally look light and under a half inch
at through this morning.

Today:

*   Next storm for today will continue the threat for LLWS across
    all terminals and severe turbulence across the Sierra as a
    powerful jet stream approaches.

*   Strong downslope winds are expected along the eastern Sierra
    where gusts of 60-65+kts are possible this evening approx from
    KMEV, KBAN, and north of KMMH. Sierra terminals including
    KTVL, KTRK could see gusts of 50+kts late afternoon into early
    evening. KRNO and KCXP gusts of 40-50kts possible.

*   Next round of snow will begin to impact the Sierra terminals
    this afternoon roughly after 20z with +SN and IFR VIS possible
    through 12z Monday morning. Additional snow accumulations
    near 12 inches are possible for KTRK and KTVL with 2-5"
    possible for KMMH. Accumulating heavy wet snow of 1-2" is
    possible for KRNO and KCXP after about 01-02z this afternoon.
    Snow will begin to diminish after 12z across all areas.

Fuentes

&&

.REV Watches/Warnings/Advisories...
NV...Winter Storm Warning until 4 AM PST Monday NVZ002.

     Winter Weather Advisory from 3 PM this afternoon to 4 AM PST
     Monday NVZ003>005.

     High Wind Warning from 3 PM this afternoon to 4 AM PST Monday
     NVZ003.

     Lake Wind Advisory from 7 AM this morning to 5 PM PST this
     afternoon for Pyramid Lake in NVZ004.

CA...Winter Storm Warning until 4 AM PST Monday CAZ071-072.

     Winter Weather Advisory from 3 PM this afternoon to 4 AM PST
     Monday CAZ070.

     High Wind Warning from 3 PM this afternoon to 4 AM PST Monday
     CAZ073.

     Winter Weather Advisory until 10 AM PST this morning CAZ073.

     Winter Storm Warning from 3 PM this afternoon to 4 AM PST Monday
     CAZ073.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, Jan 6, 2:22 AM PST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service RENO NV
222 AM PST Sun Jan 6 2019

CAZ072-073-NVZ002-003-061230-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee,
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes,
Stateline, Glenbrook, Incline Village, Sparks, Verdi,
Gardnerville, and Virginia City
222 AM PST Sun Jan 6 2019

...Snow Showers Overnight...

Snow showers will persist through 4 AM across Reno, Tahoe, Carson
City, and the Eastern Sierra regions. A quick half inch to one inch
of snow is possible, resulting in problematic driving conditions.
Several accidents have already been reported from earlier snow.
Plan to double your normal travel time. Gusty winds to 40 mph
will create low visibilities in mountain areas.

A break in snow is expected around and after sunrise, however
another stronger storm will bring more snow and higher winds late
morning into tonight. If you must travel over the Sierra, this
morning after sunrise will be the best opportunity.

-Chris

http://weather.gov/reno
Special weather statement, Jan 6, 4:12 AM PST, 2 minutes before
Special Weather Statement
National Weather Service RENO NV
412 AM PST Sun Jan 6 2019

CAZ072-073-NVZ002-003-061400-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee,
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes,
Stateline, Glenbrook, Incline Village, Sparks, Verdi,
Gardnerville, and Virginia City
412 AM PST Sun Jan 6 2019

...Snow Showers Early This Morning...

Snow showers will persist through 6 AM across Reno, Tahoe, Carson
City, and the Eastern Sierra regions. These showers will mainly be
light but a quick half inch of snow is possible.

This can result in problematic driving conditions. Many roads
have a light coating of snow on them, and several accidents
occurred overnight from earlier snow showers. Plan to double your
normal travel time and take it slow this morning. In mountain
areas, gusty winds to 40 mph will create low visibilities.

A break in snow is expected around and after sunrise, however
another stronger storm will bring more snow and higher winds late
morning into tonight. If you must travel over the Sierra, this
morning after sunrise will be the best opportunity.

-Chris

http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:14 AM PSTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe13 hr
Jan 6, 4:14 AM PSTWinter Weather AdvisoryREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe24 hr

Nearby

High Wind Warnings in Nevada, 2019High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.